Alert archive / Guam / High Surf Advisories in 2021

High Surf Advisory 5, NWS Guam

March 5, 2021

NWS Guam issued this high surf advisory at Mar 5, 2021, 5:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 5:00 AM CST (11:00 UTC)
Expired
Mar 6, 2021, 11:24 AM CST
In force
30 hr
Issued by
NWS Guam

The text

As transmitted.

792 
WHMY40 PGUM 051100
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
900 PM ChST Fri Mar 5 2021

GUZ001>004-052000-
/O.NEW.PGUM.SU.Y.0005.210305T1100Z-210306T0800Z/
/O.NEW.PGUM.RP.S.0007.210305T1100Z-210306T0800Z/
Guam-Rota-Tinian-Saipan-
900 PM ChST Fri Mar 5 2021

...HIGH SURF ADVISORY IN EFFECT FOR NORTH FACING REEFS TONIGHT 
AND SATURDAY...
...HIGH RISK OF RIP CURRENTS TONIGHT AND SATURDAY...

* WHAT...Hazardous surf of 7 to 9 feet. Dangerous rip currents.

* WHERE...North facing reefs of the Marianas.

* WHEN...Tonight and Saturday.

* IMPACTS...Dangerous swimming and surfing conditions. Rip currents 
  can sweep even the best swimmers away from shore into deep water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

If caught in a rip current, don't swim against the current. Swim 
in a direction following the shoreline, then head for the beach 
when you get out of the current.

&&

$$

Middlebrooke
4 follow-up statements
606 
WHMY40 PGUM 051406 CCA
CFWGUM

Coastal Hazard Message...CORRECTED
National Weather Service Tiyan GU
1206 AM ChST Sat Mar 6 2021

GUZ001>004-052000-
/O.COR.PGUM.SU.Y.0005.210305T1355Z-210306T0800Z/
/O.COR.PGUM.RP.S.0007.210305T1355Z-210306T0800Z/
Guam-Rota-Tinian-Saipan-
1206 AM ChST Sat Mar 6 2021

CORRECTED IMPACT BULLET AND PREPAREDNESS ACTION SECTION

...HIGH SURF ADVISORY IN EFFECT FOR NORTH FACING REEFS TONIGHT 
AND SATURDAY...
...HIGH RISK OF RIP CURRENTS TONIGHT AND SATURDAY...

* WHAT...Hazardous surf of 7 to 9 feet. Dangerous rip currents.

* WHERE...North facing reefs of the Marianas.

* WHEN...Tonight and Saturday.

* IMPACTS...Large breaking waves can knock you down and cause 
  serious injuries. Strong rip currents can drag you out to sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid venturing near reef lines facing north. Swimming and snorkeling
in these conditions will be risky.

If caught in a rip current, don't swim against the current. Swim in 
a direction following the shoreline, then head for the beach when you
get out of the current.

&&

$$

Middlebrooke
619 
WHMY40 PGUM 051951
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
551 AM ChST Sat Mar 6 2021

GUZ001>004-060900-
/O.EXT.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/
/O.EXT.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/
Guam-Rota-Tinian-Saipan-
551 AM ChST Sat Mar 6 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY...
...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT...

* WHAT...Hazardous surf of 8 to 11 feet and dangerous rip currents.

* WHERE...North facing reefs.

* WHEN...Through 6 AM Sunday morning.

* IMPACTS...Large breaking waves can knock you down and cause 
  serious injuries. Strong rip currents can drag you out to sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid venturing near reef lines facing north. Swimming and snorkeling
in these conditions will be risky.

If caught in a rip current, don't swim against the current. Swim in 
a direction following the shoreline, then head for the beach when you
get out of the current.

&&

$$

Aydlett
758 
WHMY40 PGUM 060549
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
349 PM ChST Sat Mar 6 2021

GUZ001>004-061800-
/O.CON.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/
/O.CON.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/
Guam-Rota-Tinian-Saipan-
349 PM ChST Sat Mar 6 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH 6 AM SUNDAY...

* WHAT...Hazardous surf of 8 to 10 feet and dangerous rip 
  currents.

* WHERE...North facing reefs.

* WHEN...Through 6 AM Sunday morning.

* IMPACTS...Large breaking waves can knock you down and cause 
  serious injuries. Strong rip currents can drag you out to sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Slaughter
256 
WHMY40 PGUM 061724
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
324 AM ChST Sun Mar 7 2021

GUZ001>004-061830-
/O.CAN.PGUM.SU.Y.0005.000000T0000Z-210306T2000Z/
/O.CAN.PGUM.RP.S.0007.000000T0000Z-210306T2000Z/
Guam-Rota-Tinian-Saipan-
324 AM ChST Sun Mar 7 2021

...HIGH SURF ADVISORY IS CANCELLED...
...RISK OF RIP CURRENTS IS NO LONGER HIGH...

Buoys show that the north swell has subsided sufficiently to allow 
surf to fall below hazardous levels of 9 feet along north facing 
reefs. As a result, the risk of rip currents has also fallen to 
moderate. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to exercise caution along reef lines as strong rip currents
are still possible.

$$

Aydlett

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Mar 5, 2:12 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 5, 2:12 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
612 PM ChST Fri Mar 5 2021

.Marianas Synopsis...
Moderate trade winds, partly cloudy skies, and isolated sprinkles
are seen this evening across the Marianas. Combined seas are
indicated at 6 to 7 feet at the buoys.

&&

.Discussion...
No changes were needed to an already dry forecast that varies
between a slight chance of light showers for tonight and isolated
moderate showers expected Monday and Tuesday. This uptick in showers
Monday is expected as a westward-moving disturbance passes south
of the region. But even with that, rainfall the next week will be
light as our dry-season drought continues.

&&

.Marine...
Combined seas will be divided between a north swell that should peak
around 5 feet Saturday and Saturday night, and an east swell that
will range from 5 to 7 feet. Latest WW3 guidance keeps the north
swell capped at 4 feet, but have kept the added foot up to 5 feet
based on the tendency for WW3 to underestimate north swell.

&&

.Fire weather...
The drought index has climbed to 705, indicating extreme dryness
of vegetation and other fuels, and no significant rain is expected
in the foreseeable future. This means any fires may spread rapidly,
and any rise in sustained winds would create high potential for
wildfires. Will have to watch winds closely over the weekend, as
any increase above 20 mph sustained would prompt the issuance of a
Red Flag Warning.

&&

.Eastern Micronesia...
Trade-wind convergence is producing a band of scattered showers and
isolated thunderstorms across the eastern half of Micronesia. This
area will persist across Pohnpei though Sunday and over Majuro
through Saturday night. Scattered showers and isolated thunderstorms
are also expected at Kosrae tonight with showers becoming isolated
Saturday as the activity moves north of that location. Another area
of trade-wind convergence will develop across the area next week with
scattered showers and isolated thunderstorms expected at Kosrae and
Majuro Tuesday and Wednesday.

&&

.Western Micronesia...
A surface trough could be found near Chuuk this afternoon. The trough
will bring scattered showers and isolated thunderstorms to that
location tonight. The trough will move westward but low-level
convergence in its wake will keep similar conditions across Chuuk
through Saturday night. The trough and associated low-level
convergence will continue to move westward and bring scattered
showers and isolated thunderstorms to Palau and Yap Sunday night
through Wednesday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Ziobro

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 5:00 AM CSTRip Current StatementGUM30 hr

Nearby

High Surf Advisories in Guam, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.